MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ST. JUDE MEDICAL, INC. SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number TF-25A
Medical Device Problem Codes Obstruction of Flow (2423); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Fatigue (1849)
Date of Event 12/06/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported on an unknown date a trifecta stented tissue valve was implanted.The patient presented with fatigue and on (b)(6) 2021, the valve was explanted due to stenosis and upon explant the cuff and a leaflet was torn.A non-abbott valve was implanted.The patient was reported to be in unstable condition.Operative notes and echo images were requested but cannot be provided.Additional information has been requested but has not been obtained.
 
Additional Manufacturer Narrative
Further information regarding this event has been requested.The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Additional Manufacturer Narrative
Explant due to an stenosis was reported.The investigation found that all three leaflets were torn.Leaflets 1 and 3 had fibrous thickening and calcifications.There was fibrous pannus ingrowth on the inflow surface of leaflets 1 and 3.No inflammation or significant calcification was present.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of the tears could not be conclusively determined; however, the fibrous pannus ingrowth noted had the potential to induce increased stress on adjacent leaflets and create an unbalanced stress relief distribution between all leaflets during coaptation, leading to leaflet tears and reduced durability.

Brand Name
SJM TRIFECTA VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
177 east county road b
st. paul MN 55117
Manufacturer (Section G)
ST. JUDE MEDICAL, INC.
177 east county road b
st. paul MN 55117
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key13043040
Report Number3007113487-2021-00116
Device Sequence Number20196109
Product Code LWR
UDI-Device Identifier05414734052047
UDI-Public05414734052047
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/10/2018
Device Model NumberTF-25A
Device Catalogue NumberTF-25A
Device Lot NumberBR00007180
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2021
Supplement Date Received by Manufacturer04/11/2022
Initial Report FDA Received Date12/20/2021
Supplement Report FDA Received Date04/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown